# SDR 2018FA0000530

- Difficulty date: December 12, 2018
- Submitted: December 13, 2018
- Operation: General aviation
- Aircraft: N52232
- Make and model: Cessna 172S
- Aircraft serial: 172S10870
- Aircraft time: 6,838 hours
- System (JASC): 2720 · Rudder Control System
- Part: Spring
- Part number: 03101965
- Condition: Broken
- Location: Rudder Return
- Stage of operation: TX
- How discovered: V
- Nature of condition: O
- Precautionary procedure: C

## Discrepancy

WHILE TAXI FOR TAKE OFF, THE LEFT RUDDER RETURN SPRING P/N 0310196-5 BROKE AT THE FORWARD ATTACHMENT HOOK, CAUSING LOSS OF DIRECTIONAL CONTROL ON THE GROUND AND THE AIRCRAFT TO EXIT THE TAXI WAY INTO THE GRASS MEDIAN. THE AIRCRAFT IS USED FOR TRAINING APPOX. 100 HOURS PER MONTH. THE FAULTY SPRING WAS REPLACED WITH A FACTORY NEW PART OF THE SAME P/N. INSPECTION SHOWED NO FARTHER SIGNS OF DAMAGE OR DISTRESS TO ADJ. PARTS/COMPONENTS.
